I am having what I think could either be an allergic reaction or a panic attack (5 days duration).
I just had to have surgery for a recurrant melanoma. I was also on amityiptyline, ambien, and a rare xanax. I had been on oxycontin since 2002 for lyme disease but was off completely a month before surgery. I was on vicoden for the post-op pain for the first surgery. I did fine after the first surgery except for a cough and pain in my neck.
The second surgery, a skin graft, was more painful. The lortab and tramadol the plastic surgeon gave didn't work. The fifth day post-op I went back on oxycontin short term for the bad pain. Five days after that, I had my first allergic or panic attack after taking a 10 mg oxycontin. Symptoms were itching, hives , increased paresthesisas, a feeling I couldn’t breathe, a cough, cold extremities and an occasional hot flash, ringing in my ears and an increased heart rate. My symptoms felt similar to an anaphylactic reaction I had while I was getting procaine penicillin for lyme disease. Then, I had a car alarm sound going off in my head, felt like I couldn’t breathe and kept loosing conciousness. The allergist gave me adrenalyn and benedryl. After a penicillin challenge test, we decided I was allergic to procaine.
Both my psychiatrist and infectious disease doctor said I should stop all medications. I did take a vicoden per my infectious disease doctor to halt possible withdrawal. That night I had another reaction. When I saw the allergist. He thought I probably had an allergic reaction to painkillers. He said I could take xanax for lack of sleep so I did and had another reaction. I haven’t slept more than five hours the last four nights. I did take benadryl each time I had a reaction. That seemed to help and I could sleep for an hour or so.
Do you have any idea what might be happening with me? I could REALLY use some help right now!
This is a very complicated problem and must be very frustrating for you. It is impossible to determine what is going on from an email. As you have suggested, these symptoms could be from an allergic reaction to a specific medication (doubtful to multiple agents of different drug classes) or to a "panic attack" reaction to all you have gone through. It will take a thorough evaluation for someone to get to the bottom of all of these symptoms. It make take some laboratory tests, as well. Advice from this setting probably would not be very helpful.
Thank you SO much for your answer and encouragement!!!! Since the reaction, whatever it was, I am improving daily! I am now off of all my meds except 1/2 of an ogen and a lipitor and doing JUST GREAT (allergy-wise) with no pressing symptoms!!! Despite being on antidepressants for the last 30 years, I am not at all depressed!!!! I feel as if I have a whole new life without drugs (which I may never have needed ). Since stopping the ceftin (for possible Lyme disease) my prolapsed colon is actually fixing itself. HALLELUJAH!! I still carry my epi-pen in my purse and have convinced my dermatologist daughter-in-law (whose tongue once swelled after eating Mediterranian food) to do the same!!! Maybe all of this will have been worth it if it has saved her life from an anapylactic reaction in the future!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.